MAUDE Adverse Event Report: Globus Medical, Inc. EXCELSIUS GPS; Robot, Surgical, navigation unit

Globus Medical, Inc. EXCELSIUS GPS; Robot, Surgical, navigation unit
Model Number 6143.1001
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 08/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after performing intraoperative spin and successful navigation checks, first screw was placed far lateral and outside the pedicle/vertebral body.The navigation appeared to be off 3-5mm left to right.The lateral screw was removed and replaced after performing a second spin.The case was completed using egps & e3d.
 
Additional Manufacturer Narrative
Investigation revealed that there was no system malfunction.It was reported that an implant was misplaced during an intra-operative case.An investigation into the case logs revealed that the robot stayed on trajectory but the surveillance marker became hidden before going to the first screw (l2 left).The software correctly alerted the message on the ui and the sm tracker stayed grey during the l2 left trajectory.Because the sm was hidden, even if there was a drb shift, there would not have been indications that it did which could have led to the navigation appearing off.Additionally, based on the plan vs.Placed image of l2 left, it seems that the screw may have skived.These findings could contribute to the screw being lateral.Ultimately, the misplaced screw was replaced and corrected with no adverse effects to the patient reported.This evaluation has been completed via associated case logs and there are no associated work order or part returns.The severity observed did not exceed the anticipated severity.The observed overall risk level is low, which matches the observed anticipated risk level; therefore, the overall risk of the system has been maintained and there is no further investigation required.The cause of the reported issue can be traced to user technique.

Brand Name
EXCELSIUS GPS
Common Device Name
Robot, Surgical, navigation unit
Manufacturer (Section D)
Globus Medical, Inc.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
Globus Medical, Inc.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
+1(610)930-1800
MDR Report Key50774352
Report Number3004142400-2026-00193
Device Sequence Number10614591
Product Code OLO
UDI-Device Identifier00889095481297
UDI-Public00889095481297
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K171651
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6143.1001
Device Lot NumberGPS-0205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/19/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient RaceWhite